5 yr old and Vyvanse

iVillage Member
Registered: 04-16-2011
5 yr old and Vyvanse
4
Sat, 04-16-2011 - 7:12pm

My son was taking Intuniv, but the 2 mg wasn't effective after 2 weeks.

iVillage Member
Registered: 04-19-2008
Sun, 04-17-2011 - 6:46pm

I would find a Psychiatrist to prescribe meds. A nurse Practitioner is likely not knowledgeable about ADHD meds. A Psychiatrist would be more informed on meds, and their side effects. Espcially with him being so young.

iVillage Member
Registered: 04-16-2011
Sun, 04-17-2011 - 12:48pm

The meds are prescribed by a nurse at his pediatrician's office.

iVillage Member
Registered: 09-27-2010
Sun, 04-17-2011 - 9:28am

My son was put on Vyance in December and it was the worst thing he could have possibly taken. After less then a week he started having hallcuinations and being overly paranoid to the point it scared me and my bf. Eevery child reacts differently to medications and some do take time to adjust but the side effects you are noticing remind me of my son's begining effects. I would be calling his doctor on an emergancy call even if it is on the weekend and seeing what he thinks. It could be a matter of the dosage being to high for him and needing to lower or it could mean this is not the right med for ur son. My son is 4.5 and is now taking Intuniv and Methylin and I have seen a drastic change for the better with this combination.

iVillage Member
Registered: 04-19-2008
Sat, 04-16-2011 - 11:14pm


I would stop the Vyvanse, and see the Dr as soon as possible.Although it does take time to adjust, those side effects are not common. Vyvanse is the same med as Adderall, and alot of kids have problems with Adderall. The Intuniv will have to be ramped down, but that should only take a few weeks.

Tics are common with some meds, but at 5 the choices may be limited. what did the Psychiatrist say to do in case of tics?